Fill Out Your Profile to share more about you. Learn more...

Anastrozole (again)

Options
suzare
suzare Member Posts: 33
edited September 2022 in Bone Health and Bone Loss

I have been on Anastrozole for nine months now and I am struggling terribly with the side effects. I barely sleep due to the drenching night sweats and the itch and burning on my skin. Nausea, vomiting and diarrhea are constant, plus advancing Osteopenia -- just one value away from Osteoporosis. My Oncologist asked if I wanted to try another AI, but they all have tough side effects and I would rather stay with the devil I know. I read that Gabapentin can help with the night sweats -- has anyone tried that and was it helpful?

Comments

  • exbrnxgrl
    exbrnxgrl Member Posts: 4,747
    edited September 2022
    Options

    suzare,

    Although all of the AI’s can potentially have the same se’s many folks find that if they switch they experience lesser se’s or none at all. I have tried all three and settled on Aromasin (Exemestane) . I still have some se’s but I can tolerate them and I sleep like a log! I will add that I am stage IV so am 110% motivated to stay on them as I have been NEAD for 11 years. Consider a switch as that might just do the trick! Take care

  • dulcea
    dulcea Member Posts: 96
    edited September 2022
    Options

    suzare - I too have tried two AIs and letrozole was AWFUL!! I have been on arimidex 18 months and it seems that my biggest issue is thinning hair. I don't notice anything else. I did have a really bad arthritic flair about eight months in which I think was actually due to new cholesterol meds. Thankfully, that has subsided since stopping the cholesterol medications. I don't think I could tolerate the side effects you have! Try another AI and see what happens.

    exbrnxgrl - best wishes for continued health!